Alert archive / Louisiana / Flash Flood Warnings in 2013
Flash Flood Warning 5, NWS Lake Charles, LA
NWS Lake Charles, LA issued this flash flood warning at Jan 9, 2013, 2:14 PM CST for Calcasieu Parish, Cameron Parish, Jefferson Davis Parish, Louisiana; Hardin County, Jefferson County, Orange County, Texas. It was in force for 6 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 9, 2013, 2:14 PM CST (20:14 UTC)
- Expired
- Jan 9, 2013, 8:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Calcasieu Parish, LA, Cameron Parish, LA, Jefferson Davis Parish, LA, Hardin County, TX, Jefferson County, TX, Orange County, TX
The radar
The Lake Charles radar (KLCH), 55 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 9, 2:58 PM CST | FLASH FLOOD | 1 E Central Gardens, TX | REPORTS THAT THE UNDERPASS AT HWY 366 AND TWIN CITY IS FLOODED AND IMPASSABLE. |
| Jan 9, 3:47 PM CST | FLASH FLOOD | 3 Ene Bridge City, TX | RESIDENT REPORTED 4 INCHES OF WATER IN THEIR HOME. |
| Jan 9, 5:00 PM CST | FLASH FLOOD | Bridge City, TX | ROUND BUNCH ROAD FLOODED WITH SMALL CARS STALLED IN THE ROAD. |
| Jan 9, 5:15 PM CST | FLASH FLOOD | Moss Bluff, LA | ROADS FLOODED OFF 171 WITH WATER VERY CLOSE TO ENTERING A FEW HOMES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 44 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 8.2 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 76 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 684 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 303 m²/s²
- 0-3 km storm-relative helicity
- 286 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
828
WGUS54 KLCH 092014
FFWLCH
LAC019-023-053-TXC199-245-361-100200-
/O.NEW.KLCH.FF.W.0005.130109T2014Z-130110T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
214 PM CST WED JAN 9 2013
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CALCASIEU PARISH IN SOUTHWEST LOUISIANA...
NORTHERN JEFFERSON COUNTY IN SOUTHEAST TEXAS...
NORTHWESTERN CAMERON PARISH IN SOUTHWEST LOUISIANA...
ORANGE COUNTY IN SOUTHEAST TEXAS...
SOUTHEASTERN HARDIN COUNTY IN SOUTHEAST TEXAS...
SOUTHWESTERN JEFFERSON DAVIS PARISH IN SOUTHWEST LOUISIANA...
* UNTIL 800 PM CST
* AT 208 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL BEGINNING TO
MOVE INTO THE WARNED AREA THIS AFTERNOON. WHILE RAINFALL AMOUNTS
HAVE GENERALLY BEEN IN THE ONE HALF TO ONE INCH AMOUNTS SO FAR
THIS AFTERNOON...THESE THUNDERSTORMS MOVING INTO THE AREA THIS
AFTERNOON ARE LIKELY TO PRODUCE 3 TO 6 INCHES FOR THE REMAINDER OF
THIS AFTERNOON INTO THE EARLY EVENING. THESE HEAVIER RAINS WILL
CAUSE WATER TO POND QUICKLY ACROSS THE AREA AND SMALLER STREAMS TO
RISE RAPIDLY OUT OF THEIR BANKS.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BEAUMONT...BRIDGE CITY...CENTRAL GARDENS...GRAND LAKE...HAYES...
IOWA...LAKE CHARLES...LAKE CHARLES REGIONAL AIRPORT...
MAURICEVILLE...MOSS BLUFF...NEDERLAND...NOME...ORANGE...PORT
NECHES...SOUR LAKE...STARKS...SULPHUR...VIDOR...VINTON...WEST
ORANGE...WESTLAKE...BEVIL OAKS...BUHLER...BULLER...CARLYSS...
CHINA...EDGERLY...FANNETT...FOREST HEIGHTS AND GILLIS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...
COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND
OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 3017 9415 3025 9408 3024 9371 3036 9365
3041 9346 3038 9301 2999 9282 3000 9328
3003 9328 3005 9332 3000 9333 3000 9374
2985 9436 2988 9437 2989 9445 3011 9445
3012 9455
$$1 follow-up statement
710
WGUS74 KLCH 092238
FFSLCH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
438 PM CST WED JAN 9 2013
LAC019-023-053-TXC199-245-361-100200-
/O.CON.KLCH.FF.W.0005.000000T0000Z-130110T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HARDIN TX-JEFFERSON TX-CALCASIEU LA-ORANGE TX-JEFFERSON DAVIS LA-
CAMERON LA-
438 PM CST WED JAN 9 2013
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR ORANGE...NORTHERN
JEFFERSON AND SOUTHEASTERN HARDIN COUNTIES...AND NORTHWESTERN
CAMERON...SOUTHWESTERN JEFFERSON DAVIS AND CALCASIEU PARISHES UNTIL
800 PM CST...
AT 433 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. ONE
TO THREE INCHES OF RAIN HAVE FALLEN ACROSS THE WARNED AREA AND UP TO
TWO TO THREE ADDITIONAL INCHES CAN BE EXPECTED.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...
BEAUMONT...BRIDGE CITY...CENTRAL GARDENS...GRAND LAKE...HAMSHIRE...
HAYES...IOWA...LACASSINE NATIONAL WILDLIFE REFUGE...LAKE CHARLES...
LAKE CHARLES REGIONAL AIRPORT...MAURICEVILLE...MOSS BLUFF...
NEDERLAND...NOME...ORANGE...PORT NECHES...SOUR LAKE...STARKS...
SULPHUR...VIDOR...VINTON...WEST ORANGE...WESTLAKE...BEVIL OAKS...
BUHLER...BULLER...CARLYSS...CHINA...EDGERLY AND FANNETT.
FLOODING HAS BEEN REPORTED ACROSS PORTIONS OF SOUTHEAST
TEXAS...INCLUDING 4 INCHES OF WATER IN ONE HOME IN BRIDGE CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLOODING OF SMALL CREEKS
AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS
AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING
AREAS ARE ALSO SUBJECT TO FLOODING.
A FLASH FLOOD WARNING MEANS THAT FLASH FLOODING IS IMMINENT OR
OCCURRING. IF YOU ARE IN THE WARNING AREA...MOVE TO HIGHER GROUND
IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO
CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 3017 9415 3025 9408 3024 9371 3036 9365
3041 9346 3038 9301 2999 9282 3000 9328
3003 9328 3005 9332 3000 9333 3000 9374
2985 9436 2988 9437 2989 9445 3011 9445
3012 9455
$$
24What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at Jan 9, 11:48 AM CST, 2 hours 26 minutes earlier.
Area forecast discussion, Jan 9, 11:48 AM CST, 2 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1148 AM CST WED JAN 9 2013
.AVIATION UPDATE...REGARDING 18Z TAF ISSUANCE. A VIGOROUS UPPER
LOW ADVANCING FROM NORTHERN MEXICO...NORTHEAST THROUGH TEXAS WILL
MAINTAIN A VERY UNSETTLED WEATHER PATTERN OVER THE NEXT 24 HOURS.
WIDESPREAD RAINS AND A FEW THUNDERSTORMS CAN BE EXPECTED. CEILINGS
WITHIN IFR WILL DOMINATE.
&&
MARCOTTE
&&
.PREV DISCUSSION... /ISSUED 1004 AM CST WED JAN 9 2013/
UPDATE...
THE HEAVY RAINFALL THREAT IS EXPECTED TO INCREASE THIS AFTERNOON
INTO EVENING HOURS FOR SOUTHEAST TEXAS AND SOUTHWEST LOUISIANA.
FLASH FLOOD WATCHES REMAIN IN EFFECT.
LATEST VAD WIND PROFILE AND PROFILER DATA SHOW A DEEP SOUTH FLOW
ACROSS THE FORECAST AREA AROUND A SLOW MOVING UPPER LEVEL LOW
LOCATED OVER NORTHERN OLD MEXICO. PRECIPITABLE WATER VALUES FROM
THIS MORNINGS KLCH SOUNDING AND GPS-MET DATA ARE NEAR 1.70 INCHES...CLOSER
TO VALUES FOR JUNE...WHICH IS OVER TWICE THE STANDARD DEVIATION
FOR JANUARY...SO MOISTURE VALUES DEFINITELY POINT TO HEAVY RAINFALL.
WATER VAPOR SHOWS A HUGE PLUME OF RICH MOISTURE ASSOCIATED WITH
DISTURBANCE ROTATING AROUND THE UPPER LOW...OFF THE SOUTHEAST
TEXAS AND SOUTHWEST LOUISIANA COAST...AND FAR REACHES OF KLCH
RADAR SHOWS INTENSE THUNDERSTORM ACTIVITY IN THAT AREA. THIS
ACTIVITY WILL MOVE NORTH REACHING THE COAST THEN INLAND INTO
SOUTHEAST TEXAS AND SOUTHWEST LOUISIANA DURING THE AFTERNOON INTO
EARLY EVENING HOURS. MID LEVEL FLOW FROM 85H-50H ALMOST
UNIDIRECTIONAL WHICH WOULD SUGGEST TRAINING POSSIBLE WITH THE
HEAVIER RAIN CELLS ONCE THEY MOVE IN. 1 TO 2 INCH PER HOUR
RAINFALL RATES WILL BE LIKELY ONCE THIS ACTIVITY REACHES THE AREA AND
DURATION WOULD SUGGEST AVERAGE OF 2 TO 4 INCHES ACROSS PORTIONS OF
SOUTHEAST TEXAS AND SOUTHWEST LOUISIANA FROM THIS AFTERNOON INTO
EVENING HOURS...WITH LOCALLY HIGHER AMOUNTS WHERE THE INTENSE
CELLS EVENTUALLY BEGIN TO TRAIN...PRODUCING THE POTENTIAL FOR
FLOODING. SOUTH CENTRAL LOUISIANA MAY MISS THE HEAVIEST RAIN FOR
TODAY. HOWEVER...SINCE SOME AREAS LATE YESTERDAY AND LAST NIGHT
RECEIVED BETWEEN 3 AND 6 INCHES OF RAINFALL...IT WILL TAKE LESS TO
PRODUCE FLOODING AGAIN.
NO MAJOR CHANGES TO GRIDS AT THIS TIME.
RUA
PREV DISCUSSION... /ISSUED 555 AM CST WED JAN 9 2013/
DISCUSSION...
FOR 12Z TAF ISSUANCE.
AVIATION...
CANNOT RECALL ANY PREVIOUS INSTANCES WHERE PREVAILING RAIN WAS
CARRIED FOR ALL 24 HOURS OF A TAF PERIOD...UNTIL NOW. COULD BE A
FEW BREAKS HERE OR THERE OTHERWISE THE WET STUFF LOOKS TO CONTINUE
NON-STOP INTO EARLY THURSDAY. CEILINGS SHOULD GRADUALLY LOWER
THROUGH THE PERIOD...BUT SFC OBS THROUGH THE NIGHT SHOWS CIG
HEIGHTS ALL OVER THE PLACE SO THIS PARAMETER COULD PROVE TRICKY
THROUGH THE PERIOD. THUNDER LOOKS POSSIBLE AT ANY TIME BEGINNING
LATER THIS MORNING BUT FOR THE SAKE OF BREVITY ONLY CARRIED A
TEMPO FOR THUNDER DURING THE LATE AFTERNOON/EARLY EVENING HOURS
WHEN INSTABILITY LOOKS BEST.
25
PREV DISCUSSION... /ISSUED 513 AM CST WED JAN 9 2013/
THREAT FOR EXCESSIVE RAIN AND FLOODING WILL CONTINUE INTO THURSDAY...
DISCUSSION...A VERY WET FORECAST FOR THE NEXT SEVERAL DAYS WITH A
VERY BRIEF DRY PERIOD POSSIBLE THURSDAY NIGHT INTO FRIDAY.
CURRENTLY AN UPPER LOW IS EVER SO SLOWLY MOVING ACROSS NORTHERN
MEXICO WITH EXCELLENT DIVERGENCE ALOFT OCCURRING FROM CENTRAL TX
TO MS. A WARM FRONT HAS LIFTED INTO CENTRAL LA AND THE EAST TX
LAKES AREA AND THIS BOUNDARY TRAILS SW TO A SURFACE LOW IN S TX. A
PRE-FRONTAL TROUGH IS NOTED IN THE GULF SOUTH OF THE PALACIOS/PORT
LAVACA AREA. THE UPPER LOW WILL GRADUALLY MOVE INTO TX THIS
EVENING AND INTO OK BY THURSDAY EVENING. DURING THIS TIME THE
UPPER LOW WILL CONTINUE TO PROVIDE UPPER DIVERGENCE WHILE DRAGGING
IN PACIFIC MOISTURE TO THE CWA. THE FLOW BETWEEN THE SURFACE LOW
OVER S TX AND THE BERMUDA RIDGE WILL DRAG IN GULF AND CARIBBEAN
MOISTURE. PWATS ARE FORECAST TO INCREASE TO AROUND 1.9" LATE THIS
AFTERNOON WHICH IS WELL OVER 2 ST DEV AND NEAR THE MAX NOTED FOR
THE AREA IN JANUARY. MULTIPLE ROUNDS OF HEAVY RAIN ARE POSSIBLE
BY THE TIME THE FRONT ACTUALLY CLEARS THE AREA THURSDAY AFTERNOON
OR EVENING AS MULTIPLE SURFACE BOUNDARIES/PRE-FRONTAL TROUGHS
CREATE A FOCUS. AS FAR AS SVR WX GOES... WIDESPREAD SVR WX IS NOT
EXPECTED AS INSTABILITY IS EXPECTED TO BE LOW, HOWEVER AN ISOLATED
SEVERE STORM OR TORNADO CAN NOT BE RULED OUT DUE TO GOOD SHEAR.
FLOODING WILL REMAIN THE PRIMARY THREAT AND TIMING THE END OF THIS
ROUND OF PRECIP CONTINUES TO BE AN ISSUE AS THE GFS REMAINS
SLIGHTLY FASTER ALTHOUGH EACH RUN CONTINUES TO SLOW DOWN THE
PROGRESSION. THE ECMWF CONTINUES TO BE SLOWER WITH RAIN EXITING
THU NIGHT/FRIDAY MORNING WITH THE GFS MOVING OUT THE RAIN THU MID
MORNING TO AFTERNOON. FRIDAY THE SURFACE BOUNDARY WILL MOVE TO THE
EAST OF THE AREA TAKING MOST OF THE RAIN WITH IT, HOWEVER ANOTHER
LOW WILL DEVELOP OVER THE PLAINS PULLING THE FRONT BACK NORTH. THE
WARM FRONT WILL THEN MOVE BACK ACROSS THE AREA SATURDAY AND INTO
NORTH LA. THE PLAINS LOW WILL QUICKLY EJECT OUT ACROSS THE GREAT
LAKES WITH CANADIAN AIR MASS SPILLING BACK SOUTH. THE FRONT IS
FORECAST TO SLOWLY OOZE BACK SOUTH AND MEANDER ACROSS THE CWA FOR
A FEW DAYS WITH MULTIPLE DAYS OF RAIN POSSIBLE AGAIN SAT - THU.
MARINE...WINDS CONTINUE TO DECREASE A BIT THIS MORNING AND THE
NEAR SHORE SCA WILL BE ALLOWED TO EXPIRE SHORTLY, HOWEVER OFFSHORE
WINDS OF 15 TO 25 KTS WILL REMAIN THROUGH TODAY. ANOTHER ISSUE
OVER THE COASTAL WATERS WILL BE FOG. NEAR SHORE WATER TEMPS REMAIN
IN THE LOW TO MID 50S AND HIGH MOISTURE AIR CONTINUES TO BE PUSHED
OVER THIS COLD WATER. DEW POINTS IN THE 60S WILL LIKELY LEAD TO
AREAS OF FOG THROUGH THURSDAY MORNING. THE FRONT WILL MOVE INTO
THE AREA THURSDAY WITH WINDS RELAXING THROUGH FRIDAY. WINDS MAY
INCREASE INTO THE 15-20KT RANGE DURING SAT AS A WARM FRONT MOVES
THROUGH. ANOTHER FRONT WILL MOVE TO THE COAST OR JUST INTO THE
COASTAL WATERS LATE IN THE WEEKEND OR EARLY NEXT WEEK KEEPING WINDS
VARIABLE, HOWEVER SPEEDS ARE EXPECTED TO REMAIN BELOW SCA CRITERIA.
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 69 64 71 55 72 / 100 100 70 10 10
KBPT 68 60 70 52 70 / 100 100 50 10 10
KAEX 69 66 72 55 73 / 100 100 80 20 10
KLFT 72 66 72 58 74 / 100 100 90 30 20
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR THE FOLLOWING ZONES:
BEAUREGARD...CALCASIEU...EAST CAMERON...VERNON...WEST
CAMERON.
FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR THE FOLLOWING
ZONES: ACADIA...ALLEN...AVOYELLES...EVANGELINE...IBERIA...
JEFFERSON DAVIS...LAFAYETTE...LOWER ST. MARTIN...RAPIDES...
ST. LANDRY...ST. MARY...UPPER ST. MARTIN...VERMILION.
TX...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR THE FOLLOWING ZONES:
HARDIN...JEFFERSON...NORTHERN JASPER...NORTHERN NEWTON...
ORANGE...SOUTHERN JASPER...SOUTHERN NEWTON...TYLER.
GM...SMALL CRAFT ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR THE
FOLLOWING ZONES: WATERS FROM INTRACOASTAL CITY TO CAMERON
LA FROM 20 TO 60 NM...WATERS FROM CAMERON LA TO HIGH ISLAND
TX FROM 20 TO 60 NM...WATERS FROM LOWER ATCHAFALAYA RIVER
TO INTRACOASTAL CITY LA FROM 20 TO 60 NM.
SMALL CRAFT EXERCISE CAUTION THROUGH THIS EVENING FOR THE
FOLLOWING ZONES: CALCASIEU LAKE...COASTAL WATERS FROM
CAMERON LA TO HIGH ISLAND TX OUT 20 NM...COASTAL WATERS
FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM...COASTAL
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA
OUT 20 NM...SABINE LAKE...VERMILION BAY.
&&Hazardous weather outlook, Jan 9, 6:03 AM CST, 8 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 603 AM CST WED JAN 9 2013 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 101200- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 603 AM CST WED JAN 9 2013 ...WIDESPREAD RAIN AND THUNDERSTORMS WITH FLOODING POSSIBLE INTO THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT A FLOOD WATCH IS IN EFFECT FOR THE AREA INTO THURSDAY AS ALREADY SATURATED SOILS COMBINE WITH HEAVY RAINFALL TO PRODUCE THE THREAT OF FLOODING. URBAN AND RIVER FLOODING WILL BE A CONCERN INTO THURSDAY AFTERNOON AS A SLOW MOVING COLD FRONT AND UPPER LEVEL LOW MOVES ACROSS THE REGION. SEVERE THUNDERSTORMS ARE LOW THREAT TODAY HOWEVER THEY CAN NOT BE RULED OUT. AN ISOLATED STORM OR TWO MAY PRODUCE GUSTY WINDS TO NEAR 60 MPH AND A WEAK SHORT LIVED TORNADO. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY RAIN AND THUNDERSTORMS WILL CONTINUE INTO THURSDAY WITH FLOODING AND ISOLATED SEVERE STORMS POSSIBLE. THE SLOW MOVING COLD FRONT WILL MOVE EAST OF THE AREA THURSDAY NIGHT WITH RAIN ENDING FROM WEST TO EAST THURSDAY MORNING INTO FRIDAY MORNING. RAIN AND THUNDERSTORMS WILL RETURN TO THE AREA SATURDAY AS A WARM FRONT MOVES THROUGH. RAIN WILL REMAIN AROUND THROUGH THE MIDDLE OF THE COMING WEEK AS A COLD FRONT STALLS IN THE AREA. THIS WILL KEEP FLOODING A CONCERN THROUGH THE FORECAST. .SPOTTER INFORMATION STATEMENT... WIDESPREAD SPOTTER ACTIVATION IS NOT EXPECTED, HOWEVER SPOTTERS ARE ENCOURAGED TO REPORT ANY HIGH RAINFALL TOTALS AND FLOODING TO THE NATIONAL WEATHER SERVICE. GMZ430-432-435-450-452-455-470-472-475-101200- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 603 AM CST WED JAN 9 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT A SMALL CRAFT ADVISORY WILL REMAIN IN EFFECT THROUGH TODAY BEYOND 20 NAUTICAL MILES FROM SHORE AS WINDS AROUND 20 KNOTS OCCUR. SEAS OF 5 TO 7 FEET ARE ALSO EXPECTED. WINDS AND SEAS ARE EXPECTED TO SUBSIDE TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Jan 9, 12:17 PM CST, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1217 PM CST WED JAN 09 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 PM MARINE TSTM WIND 27 S RUTHERFORD BEACH 29.38N 93.17W
01/09/2013 E40 MPH GMZ472 LA PUBLIC
REPORT FROM PLATFORM IN WEST CAMERON BLOCK 173.
&&
MOGGEDLocal storm report, Jan 9, 1:28 PM CST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
128 PM CST WED JAN 09 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM MARINE TSTM WIND 10 SW ROCKEFELLER WILDL 29.59N 92.90W
01/09/2013 E40 MPH GMZ452 LA PUBLIC
REPORT FROM PLATFORM IN EAST CAMERON BLOCK 14.
&&
MOGGEDThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 8, 6:43 PM CST | Areal Flood Advisory | LCH | Lafayette, Vermilion | 2 hr |
| Jan 8, 6:58 PM CST | Areal Flood Advisory | LCH | Iberia, Saint Martin, St. Mary | 2 hr |
| Jan 8, 8:35 PM CST | River Flood Warning | LCH | Lafayette, Vermilion | 23 days |
| Jan 8, 8:55 PM CST | Flash Flood Warning | LCH | Iberia, Saint Martin, St. Mary | 3 hr |
| Jan 8, 9:03 PM CST | Areal Flood Advisory | LCH | Cameron, Lafayette, Vermilion | 3 hr |
| Jan 8, 11:55 PM CST | Flash Flood Warning | LCH | Iberia, Saint Martin, St. Mary | 2 hr |
| Jan 9, 3:03 AM CST | Flash Flood Warning | LCH | Iberia, St. Mary | 117 min |
| Jan 9, 5:17 AM CST | Areal Flood Warning | LCH | Iberia, Saint Martin, St. Mary, Vermilion | 3 hr |
| Jan 9, 9:37 AM CST | Special Marine Warning | LCH | 53 min | |
| Jan 9, 10:03 AM CST | Areal Flood Warning | LCH | Lafayette, Saint Landry, Saint Martin | 9 days |
| Jan 9, 10:19 AM CST | River Flood Warning | LCH | Calcasieu | 12 days |
| Jan 9, 10:19 AM CST | River Flood Warning | LCH | Calcasieu | 7 days |
| Jan 9, 10:19 AM CST | River Flood Warning | LCH | Acadia, Allen, Evangeline, Jefferson Davis | 10 days |
| Jan 9, 10:19 AM CST | River Flood Warning | LCH | Acadia, Jefferson Davis | 19 days |
| Jan 9, 10:19 AM CST | River Flood Warning | LCH | Beauregard | 5 days |
| Jan 9, 10:19 AM CST | River Flood Warning | LCH | Allen | 6 days |
| Jan 9, 10:19 AM CST | River Flood Warning | LCH | Allen | 6 days |
| Jan 9, 10:19 AM CST | River Flood Warning | LCH | Allen | 11 days |
| Jan 9, 10:19 AM CST | River Flood Warning | LCH | Allen, Jefferson Davis | 9 days |
| Jan 9, 10:30 AM CST | Special Marine Warning | LCH | 60 min | |
| Jan 9, 11:30 AM CST | Special Marine Warning | LCH | 60 min | |
| Jan 9, 12:28 PM CST | Special Marine Warning | LCH | 62 min | |
| Jan 9, 1:15 PM CST | Flash Flood Warning | LCH | Acadia, Jefferson Davis, Vermilion | 6 hr |
| Jan 9, 1:23 PM CST | Areal Flood Advisory | LCH | Cameron, Vermilion | 6 hr |
| Jan 9, 1:52 PM CST | Special Marine Warning | LCH | 53 min | |
| Jan 9, 2:40 PM CST | Areal Flood Advisory | LCH | Cameron | 2 hr |
| Jan 9, 2:47 PM CST | Special Marine Warning | LCH | 58 min | |
| Jan 9, 3:42 PM CST | Special Marine Warning | LCH | 63 min | |
| Jan 9, 4:44 PM CST | Special Weather Statement | LCH | Allen, Vernon | 61 min |
| Jan 9, 5:20 PM CST | Flash Flood Warning | LCH | Allen, Beauregard, Calcasieu, Evangeline, Saint Landry | 3 hr |
| Jan 9, 5:37 PM CST | Special Marine Warning | LCH | 53 min |
Nearby
Flash Flood Warnings in Louisiana, 2013Flash Flood Warnings in Texas, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.